MAUDE Adverse Event Report: COOK IRELAND LTD RESONANCE STENT SET; FAD STENT, URETERAL

COOK IRELAND LTD RESONANCE STENT SET; FAD STENT, URETERAL
Catalog Number RMS-060022-R
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/14/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
Description of event: a 22 cm resonance stent was attempted to be placed and during placement a guidewire became "jammed" in the stent and the stent couldn't be placed.The stent and guidewire were discarded.No damage to the patient was noted.Another 22cm resonance stent (lot number c2114313) was opened and placed without issue.Also a 24 cm resonance stent (rms-060024-r lot number c2134946) was placed on the other side and was placed without issue.Patient/event info - notes: the customer has indicated that they are unable to provide much more information.All they are able to share is that the wire guide was not inserted into the stent with the rms 24cm.It was placed without issue.
 
Additional Manufacturer Narrative
Supplemental report is being submitted as a cancellation report following the completion of the investigation as the complaint no longer meets the description of a reportable incident.No adverse effect to the patient was reported as occurring.The event does not meet the criteria of an fda ¿serious injury¿ report or ¿malfunction¿ report as per fda guidelines ¿medical device reporting for manufacturers (2016)¿.Use error situation: physician/assistant does not read/ follow instructions - overall risk assessed as category iii (no risk).No reporting malfunction precedence exists for this complaint event for this product family.No risk/ low risk of failure mode indicates no potential for serious injury if the malfunction were to recur.Device evaluation the rms-060022-r device of lot number c2114313 was not returned to cirl.With the information provided, a document-based investigation was conducted.Lab evaluation the device evaluation could not be completed as the device was not returned for evaluation.Manufacturing records prior to distribution all rms-060022-r device are subjected to a visual inspection and functional checks to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl review historical data: a review of the manufacturing records for rms-060022-r device of lot number c2114313 did not reveal any discrepancies that could have contributed to this complaint issue.The review of relevant manufacturing records confirms the failure mode has not previously occurred with the current lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number c2114313.It should be noted that the instructions for use (ifu0020) states the following: ¿do not force components during removal or replacement.Carefully remove the components if any resistance is encountered.¿ ¿if the package is opened or damaged when received, do not use.Visually inspect with particular attention to kinks, bends and breaks.If an abnormality is detected that would prohibit proper working condition, do not use.¿ ¿note: use with wire guide with 0.038¿ diameter¿ there is evidence to suggest the user did not follow the ifu.From customer testimony received we know a 0.035 inch wire guide was used.Image review n/a root cause analysis a definitive root cause of user error was established from the available information as the user did not follow the instructions for use and did not use the stated 0.038inch wire guide size as per the instructions for use.When the device is used outside of its validated state then it is not possible to state how the device will function.The user has not complied with the requirements of the ifu with respect to the intended use of the device.User/use error complaints are considered foreseen misuse.Confirmation of complaint complaint is confirmed based on the customer and/or rep testimony.Corrective action/ correction complaints of this nature will continue to be monitored for similar events.Summary of investigation complaint is confirmed based on the customer and/or rep testimony.Failure identified: guidewire became jammed- 01 device confirmed used.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.A definitive root cause of user error was established from the available information as the user did not follow the instructions for use and did not use the stated 0.038inch wire guide size as per the instructions for use.When the device is used outside of its validated state then it is not possible to state how the device will function.The user has not complied with the requirements of the ifu with respect to the intended use of the device.User/use error complaints are considered foreseen misuse.Complaints of this nature will continue to be monitored for similar events.
 
Event or Problem Description
Supplemental report is being submitted as a cancellation report following the completion of the investigation as the complaint no longer meets the description of a reportable incident.No adverse effect to the patient was reported as occurring.The event does not meet the criteria of an fda ¿serious injury¿ report or ¿malfunction¿ report as per fda guidelines ¿medical device reporting for manufacturers (2016)¿.Use error situation: physician/assistant does not read/ follow instructions - overall risk assessed as category iii (no risk).No reporting malfunction precedence exists for this complaint event for this product family.No risk/ low risk of failure mode indicates no potential for serious injury if the malfunction were to recur.

Brand Name
RESONANCE STENT SET
Common Device Name
FAD STENT, URETERAL
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
Manufacturer (Section G)
COOK IRELAND LTD
o halloran road
national technology park
limerick
Manufacturer Contact
sinead o'leary
o halloran road
national technology park
limerick 
MDR Report Key19526358
Report Number3001845648-2024-00270
Device Sequence Number15325507
Product Code FAD
UDI-Device Identifier10827002341095
UDI-Public(01)10827002341095(17)261116(10)C2114313
Combination Product (Y/N)N
PMA/510(K) Number
K063742
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/29/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberRMS-060022-R
Device Lot NumberC2114313
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date05/14/2024
Event Location Hospital
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/20/2024
Supplement Date Received by Manufacturer05/20/2024
Initial Report FDA Received Date06/13/2024
Supplement Report FDA Received Date08/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/16/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown